Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 26, 2006, 2:39 PM EDT for Pamlico County, North Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2006, 2:39 PM EDT (18:39 UTC)
- Expired
- May 26, 2006, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Pamlico County, NC
The radar
The Morehead City radar (KMHX), 47 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:05 PM EDT | HAIL 0.75 | 3 Nw Arapahoe, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 261839 SVRMHX NCC137-261915- /O.NEW.KMHX.SV.W.0076.060526T1839Z-060526T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 239 PM EDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PAMLICO COUNTY IN EASTERN NORTH CAROLINA * UNTIL 315 PM EDT * AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BAYBORO...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAYBORO AROUND 245 PM EDT... MERRITT AROUND 250 PM EDT... MARIBEL AROUND 255 PM EDT... HOBUCKEN AROUND 310 PM EDT... LOWLAND AROUND 315 PM EDT... IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY STRUCTURE UNTIL IT PASSES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3518 7698 3501 7691 3514 7632 3537 7642 $$ 5
1 follow-up statement
000 WWUS52 KMHX 261852 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 252 PM EDT FRI MAY 26 2006 NCC137-261915- /O.CON.KMHX.SV.W.0076.000000T0000Z-060526T1915Z/ PAMLICO NC- 252 PM EDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR PAMLICO COUNTY... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BAYBORO...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MESIC AROUND 300 PM EDT... HOBUCKEN AROUND 305 PM EDT... IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY STRUCTURE UNTIL IT PASSES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3518 7698 3501 7691 3514 7632 3537 7642 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:20 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 26, 10:20 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1020 AM EDT FRI MAY 26 2006 .SHORT TERM /THIS AFTERNOON/...SW FLOW INCRSG AHEAD OF DEVELOPING FRONT. ERN NC BASICALLY CLR THIS MORNING BUT CLOUDS WERE BEGINNING TO DEVELOP OVER PARTS OF THE CWA. THIS AFTERNOON CLDS WILL RAPIDLY DEVELOP AS WE DESTABILIZE AWS A RESULT OF SFC HEATING. RUC INDICATES SCT SHOWERS THIS AFTN BUT MAIN ACTIVITY SHOULD BE THIS EVENING 00-03Z ACCORDING TO //NAM. THE ZFO AS CURRENTLY WRITTEN LOOKS GOOD ATTM. I UPDATED THE SKY GRIDS TO BETTER MATCH THE STLT IMAGERY. NO OTHER CHANGES NEEDED ATTM. && .LONG TERM /MONDAY THROUGH THURSDAY/...FROM EARLIER DSCN...MONDAY STAYS DRY THEN EXPECT UPPER LOW TO DRIFT MORE TO THE ESE AND UPPER HIGH TO SLIDE NORTH OF THE RGN. AT THE SFC LOW LVL LIKELY TO BECOME MORE EASTERLY BY TUE AND ALLOW SOME MSTR TO RETURN AND ALSO TO ALLOW SEA BREEZE DEVELOPMENT FOR TUE THROUGH THURS EACH DAY. WILL ONLY MENTION ISOLATED PCPN EACH OF THOSE DAYS. SEASONAL TEMPS EXPECTED EACH DAY. && .AVIATION...VFR CIGS ACRS AREA THIS AFTN WITH PATCHY HAZE AT NKT, MRH, AND HSE. MAIN CONCERN IS ONSET, INTENSITY, AND COVERAGE OF CONVECTION. THE WRF/NAM MODELS WERE WRONG OFF THE BAT WITH COASTAL MORNING RAINS. THE GFS BRINGS IN THE BULK OF THE PCPN AT 21Z AND THIS IS SUPPORTED BY THE RUC 40 WHICH FORECASTS ISOLD ACTIVITY AROUND 18Z AND MORE WIDESPREAD CONVECTION BY 21Z. INSTAB/CAPE AND KINEMATICS SUPPORT THE THREAT FOR SEVERE HAIL AND ISOLD WIND GUSTS TO 50 KT ALONG WITH IFR VSBYS IN THE CORE OF ANY SCT TSTM. && .MARINE...CONDITIONS ARE JUST BELOW SCA. ALL THE MODELS INCREASE WINDS THIS AFTERNOON. THE 12Z MHX SOUNDING HAD 30 KTS JUST OFF THE DECK AND THIS STRONGER WIND WILL BE ABLE TO MIX DOWN LATE IN THE AFTERNOON AND EVENING. I HAVE BUMPED UP WIND/SEAS ACROSS THE CENTRAL WATERS WHERE THE BEST MIXING POTENTIAL EXISTS...OTHERWISE REMAINDER OF FORECAST IN GOOD SHAPE WITH SCA FOR ALL WATERS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY FOR AMZ130-135-150 UNTIL 8 AM SATURDAY. ...SMALL CRAFT ADVISORY FOR AMZ152-154-156 UNTIL 5 PM SATURDAY. ...SMALL CRAFT ADVISORY FOR AMZ158 UNTIL 2 PM SATURDAY. TK/JE
Hazardous weather outlook, May 26, 4:26 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 426 AM EDT FRI MAY 26 2006 NCZ029-044>047-079>081-090>094-270830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 426 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. THESE THUNDERSTORMS WILL BECOME BETTER ORGANIZED INTO THE EARLY EVENING HOURS. INCREASING LOW LEVEL INSTABILITY AND FAVORABLE WIND SHEAR SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. AMZ130-135-150-152-154-156-158-170-270830- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- WATERS FROM CURRITUCK BEACH LIGHT TO SURF CITY NC FROM 20 TO 40 NM- 426 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE SOUNDS AND COASTAL WATERS LATE THIS AFTERNOON AND OVERNIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL COASTAL WATERS AND SOUNDS FOR TODAY AND TONIGHT AS WINDS ARE EXPECTED TO REMAIN 20 TO 25 KNOTS. SEAS WILL BUILD TO NEAR 8 FEET BY LATE THIS EVENING OVER THE COASTAL WATERS. ADDITIONALLY...THUNDERSTORMS WILL DEVELOP TODAY AND POSSIBLY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS ALONG WITH FREQUENT LIGHTNING AND HAIL LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE COLD FRONT MOVE SLOWLY THROUGH THE COASTAL WATERS LATE SAT THE WINDS AND SEAS WILL GRADUALLY DECREASE. SMALL CRAFT ADVISORIES ARE EXPECTED THROUGH MUCH OF SATURDAY. THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS THROUGH MUCH OF SATURDAY WITH OCCASIONAL GUSTS TO NEAR 35 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ095-098-103-104-270830- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 426 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. THESE THUNDERSTORMS WILL BECOME BETTER ORGANIZED INTO THE EARLY EVENING HOURS. INCREASING LOW LEVEL INSTABILITY AND FAVORABLE WIND SHEAR SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. INCREASING LOW LEVEL WINDS AND BUILDING SWELL WILL ALSO PRODUCE A MODERATE THREAT OF RIP CURRENTS ALONG SOUTH FACING BEACHES TODAY FROM CAPE HATTERAS SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, May 26, 2:22 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 222 PM EDT FRI MAY 26 2006 NCZ092>094-098-261915- PAMLICO-JONES-CRAVEN-ONSLOW- 222 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...PAMLICO AND JONES COUNTIES UNTIL 315 PM EDT... AT 222 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 12 MILES NORTH OF NEW BERN TO 11 MILES WEST OF JACKSONVILLE...OR FROM 12 MILES NORTH OF NEW BERN TO 10 MILES NORTHWEST OF NEW RIVER STATION...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 240 PM EDT...PINEY GREEN AT 250 PM EDT...BAYBORO AT 310 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE TRENTON. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:38 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 37 min |
| May 26, 2:43 PM EDT | Severe Thunderstorm Warning | MHX | Craven | 47 min |
| May 26, 3:04 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 41 min |
| May 26, 3:28 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 47 min |
| May 26, 3:36 PM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 24 min |
| May 26, 3:41 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 49 min |
| May 26, 3:43 PM EDT | Special Marine Warning | MHX | 47 min | |
| May 26, 3:47 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones | 43 min |
| May 26, 4:09 PM EDT | Special Marine Warning | MHX | 66 min | |
| May 26, 4:16 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 44 min |
| May 26, 4:25 PM EDT | Special Marine Warning | MHX | 65 min | |
| May 26, 4:25 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir | 50 min |
| May 26, 4:28 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 47 min |
| May 26, 4:42 PM EDT | Severe Thunderstorm Warning | MHX | Washington | 48 min |
| May 26, 4:52 PM EDT | Severe Thunderstorm Warning | MHX | Craven | 23 min |
| May 26, 4:59 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 31 min |
| May 26, 5:11 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven | 34 min |
| May 26, 5:15 PM EDT | Special Marine Warning | MHX | 60 min | |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 28 min |
| May 26, 5:34 PM EDT | Severe Thunderstorm Warning | MHX | Jones, Lenoir | 26 min |
| May 26, 5:43 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Onslow | 47 min |
| May 26, 5:44 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 46 min |
| May 26, 5:57 PM EDT | Severe Thunderstorm Warning | MHX | Craven | 48 min |
| May 26, 6:06 PM EDT | Severe Thunderstorm Warning | MHX | Jones | 39 min |
| May 26, 6:09 PM EDT | Special Marine Warning | MHX | 66 min | |
| May 26, 6:17 PM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 30 min |
| May 26, 7:15 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 45 min |
| May 26, 7:39 PM EDT | Special Marine Warning | MHX | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.